Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 24, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 17, 2007, 6:55 AM CDT for Brazos County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 6:55 AM CDT (11:55 UTC)
- Expired
- Jun 17, 2007, 8:45 AM CDT
- In force
- 110 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
County Brazos County, TX
The radar
The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:51 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 17, 3:51 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
351 AM CDT SUN JUN 17 2007
.DISCUSSION...
AN APPROACHING MID LEVEL VORT LOBE ROTATING AROUND THE MID/UPPER
LOW EARLY THIS MORNING WILL RESULT IN AN INCREASE IN CONVECTION
THE NEXT TWO HOURS ACROSS SE TX. ANOTHER LOBE WILL APPROACH DURING
THE AFT HOURS...WHICH SHOULD HELP TO PROLONG TSTM DEVELOP ALL DAY
TODAY IN A VERY MOIST AND AN UNSTABLE ATMOSPHERE.
MAIN PROBLEM OF THE DAY IS WHETHER OR NOT TO ISSUE A FLASH FLOOD
WATCH. DECIDED TO GO AHEAD WITH ONE BECAUSE OF THE TRAINING AND
BACK BUILDING POTENTIAL. FLOW ALOFT REMAINS DIFFLUENT...ESPECIALLY
TOWARDS MID-DAY. OVERALL THE SITUATION IS NOT TOO DIFFERENT FROM
YESTERDAY. HOWEVER...IT IS STILL VERY DIFFICULT TO TELL WHERE THE
HIGHEST RAIN TOTALS WILL OCCUR ON THE MESOSCALE AT THIS POINT.
MY THINKING IS IT WILL LIKELY BE ACROSS THE NORTHERN HALF OF THE
AREA...BUT AM NOT VERY CONFIDENT ON THIS BECAUSE THERE IS NO REAL
SIGNIFICANT SFC FOCUS ATTM.
DID NOT MAKE ANY SIGNIFICANT CHGS TO THE FORECAST. THE MID/UPPER
LOW WILL WEAKEN AND LIFT OUT TO THE NE ON MONDAY. HOWEVER...A
WEAK SHEAR AXIS WILL LIKELY BE LEFT OVERHEAD FOR MUCH OF THE WEEK
AS A MID/UPPER LEVEL RIDGE DEVELOPS NW OF THE AREA. THIS SUBTLE
FEATURE WILL BE IMPORTANT BECAUSE THE ATMOSPHERE WILL LIKELY
REMAIN VERY MOIST AND UNSTABLE. THEREFORE...LEFT SCT POPS IN THE
FCST THROUGH THE WEEK. MAY SEE A SIGNIFICANT DECREASE IN THE RAIN
CHC NEXT WEEKEND...BUT MODELS ARE VERY INCONSISTENT FROM RUN TO
RUN ON THE WX PATTERN NEXT WEEKEND. WILL JUST HAVE SLIGHT CHC FOR
NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 85 72 91 72 92 / 70 30 40 20 40
HOUSTON (IAH) 86 73 89 74 91 / 70 30 40 20 40
GALVESTON (GLS) 87 79 87 79 88 / 60 30 40 20 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
&&
DISCUSSION...33Hazardous weather outlook, Jun 17, 6:15 AM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 615 AM CDT SUN JUN 17 2007 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 181100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 615 AM CDT SUN JUN 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... .DAY ONE...TODAY AND TONIGHT DISTURBANCES ROTATING AROUND A MID/UPPER LEVEL LOW CENTERED OVER NORTH TEXAS WILL PRODUCE THUNDERSTORMS TODAY AND INTO THIS EVENING ACROSS THE AREA. DUE TO THE POTENTIAL OF THUNDERSTORM TRAINING IN A VERY MOIST AND AN UNSTABLE ATMOSPHERE...ISOLATED LOCATIONS COULD EXPERIENCE 3 TO 6 INCHES OF RAINFALL TODAY. IN ADDITION TO THE HEAVY RAINFALL/FLOODING THREAT...THE ATMOSPHERE WILL BE CONDUCIVE TO FUNNEL CLOUD AND WATERSPOUT DEVELOPMENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:31 AM CDT | Flash Flood Watch | HGX | Austin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more | 14 hr |
| Jun 17, 7:27 AM CDT | Flash Flood Warning | HGX | Washington | 2 hr |
| Jun 17, 12:26 PM CDT | Flash Flood Warning | HGX | Brazoria, Harris | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.